Hail, Simpson
- When
- June 8, 5:26 PM CST
- Where
- Simpson County, 0.91 mi SE of Pearl
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 32.020, -90.190
Showers and thunderstorms developed during the afternoon of the 8th and again during the afternoon of the 9th as an approaching disturbance interacted with a warm and moist air mass across the region. Several of these storms produced damaging winds and hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Showers and thunderstorms developed during the afternoon of the 8th and again during the afternoon of the 9th as an approaching disturbance interacted with a warm and moist air mass across the region. Several of these storms produced damaging winds and hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 8, 3:13 PM CST, 2 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 413 PM CDT SAT JUN 8 2013 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...CONVECTION IS BEGINNING TO DEVELOP ACROSS THE REGION AS TEMPERATURES HAVE WARMED INTO THE MID 80S. DRIER AIR HAS BEEN IN PLACE ACROSS THE REGION TODAY BUT MOISTURE IS SLOWLY MOVING BACK INTO THE REGION PER THE LATEST BLENDED TPW SATELLITE IMAGERY. THE DRIEST AIR CONTINUES TO RESIDE IN NORTHERN MISSISSIPPI...WHERE CONVECTION IS LESS LIKELY. AN UPPER LEVEL DISTURBANCE LOCATED NEAR LAKE CHARLES WILL CONTINUE TO MOVE TO THE EAST THROUGH THE EVENING AND OVERNIGHT. AS THIS OCCURS...CAPPING OVER OUR REGION WILL SLOWLY DEGRADE AND MORE CONVECTION WILL BE POSSIBLE THROUGH THIS EVENING. STORMS THAT DEVELOP COULD BECOME STRONG WITH 40-50MPH WIND GUSTS AND SMALL HAIL IN THE SOUTH WHERE BETTER MOISTURE...LAPSE RATES AND SHEAR EXIST. ANY OF THIS ACTIVITY SHOULD DIMINISH WITH LOSS OF DAYTIME HEATING DURING THE EVENING. AS THE VORTICITY AXIS MOVES NORTHEAST ACROSS THE REGION LATE TONIGHT...SEVERAL GLOBAL MODELS INDICATE THAT THIS COULD GENERATE ADDITIONAL SHOWER/PERHAPS THUNDERSTORM ACTIVITY/AFTER MIDNIGHT TONIGHT MAINLY ACROSS THE EASTERN HALF OF MY CWA. HI RES MODEL GUIDANCE DOES NOT SEEM TO GRASP THIS TOO MUCH BUT HAVE LEFT IN GUIDANCE 30-40 POPS IN THE EAST...TAPERING POPS DOWN FURTHER WEST. FORECAST FOR SUNDAY IS A LITTLE TRICKY...DEPENDING A LITTLE ON TONIGHT PANS OUT(ESPECIALLY FOR EAST MISSISSIPPI). MODELS SHOW THAT THE OVERNIGHT CONVECTION IN THE EAST MAY BE ONGOING BY AND THROUGH SUNDAY MORNING. IN ADDITION...A DEVELOPING UPPER TROUGH AND ASSOCIATED SFC LOW...THAT IS CURRENTLY LOCATED ACROSS THE CENTRAL PLAINS...ARE PROGGED TO TRACK EAST INTO THE GREAT LAKES REGION. THE ARKLAMISS REGION WILL SIT BETWEEN THE INCOMING UPPER TROUGH AND A SUBTROPICAL RIDGE ACROSS THE ATLANTIC. CURRENT THINKING IS THAT A GREATER COVERAGE OF SHOWERS AND THUNDERSTORMS WILL OCCUR SUNDAY AHEAD OF THIS INCOMING TROUGH AS THE REGION WILL HAVE A BIT MORE MOISTURE TO WORK WITH...LESS CAPPING AND TEMPERATURES REACHING AGAIN INTO THE MID TO UPPER 80S. AT THIS TIME...THE BETTER POTENTIAL FOR ANY STRONG TO POSSIBLY SEVERE STORMS LOOKS TO OCCUR ROUGHLY NORTHWEST OF THE NATCHEZ TRACE IN THE LATE AFTERNOON AND EVENING. IN THIS LOCATION...BETTER FORCING FROM THE TROUGH...BETTER SHEAR AND SLIGHTLY COLD TEMPERATURES ALOFT COULD LEAD TO SOME WIND GUSTS UP TO 60MPH AND SMALL HAIL. IF OVERNIGHT CONVECTION DOES IN FACT OCCUR IN THE EASTERN COUNTIES TONIGHT...THIS SHOULD GREATLY LIMIT ANY STRONG POTENTIAL IN THAT PORTION OF THE CWA...THOUGH STORMS WILL STILL BE POSSIBLE. THE UPPER TROUGH WILL CONTINUE TO TRACK TO THE EAST THROUGH MONDAY MORNING...CONTINUING TO BRING POTENTIAL FOR SHOWERS AND THUNDERSTORMS TO THE REGION. THERE IS SOME POTENTIAL FOR THESE STORMS TO BE BACKBUILDING SUNDAY NIGHT GIVEN WEAK 850MB FLOW AND CORFIDI VECTORS. THIS...ALONG WITH NEAR 340K THETA-E AIR IN PLACE...COULD LEAD TO SOME LOCALLY HEAVY RAINFALL. THE UPPER TROUGH SHOULD BE THROUGH THE REGION BY MONDAY AFTERNOON/EVENING AND RAINFALL CHANCES SHOULD DIMINISH WITH UPPER RIDGING BUILDING BACK INTO THE REGION FOR MID-WEEK. THE BULK OF THE LONG TERM REMAINS VALID. HOWEVER...HIGH TEMPERATURES FOR MID WEEK WERE ADJUSTED SLIGHTLY DOWN. WHILE RIDGING WILL BE IN PLACE OVER...FELT THAT MEX GUIDANCE HAD COME IN SLIGHTLY TOO WARM. STRONG WESTERLY FLOW DOESNT LOOK TO BE PRESENT WHICH WOULD BE ONE FACTOR TO GET SUCH HIGHER TEMPERATURES AND THE GROUND HAS BEEN VERY MOIST LATELY. A BIT MORE DRYING WOULD BE NEEDED IN ORDER TO ACHIEVE THE MID TO UPPER 90S. /28/ .LONG TERM...TUESDAY THROUGH SATURDAY...BY TUE THE SUBTROPICAL RIDGE OUT WEST WILL BEGIN TO BUILD OVER THE DEEP SOUTH LEADING TO WARMING TEMPS AND LOWER RAIN CHANCES THROUGH THE REMAINDER OF THE WEEK. BEST CHANCE FOR ANY SHOWERS/STORMS LOOKS CONFINED TO THE HWY 84 CORRIDOR TUE AND POSSIBLY WED AFTERNOON WHERE SEA BREEZE ACTIVITY COULD PUSH FAR ENOUGH INLAND. ONE THING LOOKS CERTAIN...ITS GOING TO GET HOT AS HEAT INDEX READINGS CLIMB ABOVE 100 DEGREES FOR THE FIRST TIME THIS YEAR...POSSIBLY FOR A FEW AREAS ON TUE AFTERNOON BUT FOR SURE AT MANY LOCALES WED AFTERNOON AND BEYOND. THE HEAT AND HIGH HUMIDITY WILL ONLY ALLOW OVERNIGHT LOWS TO FALL INTO THE 73-75 DEGREE RANGE EACH NIGHT...WHICH COULD PROMPT OUR FIRST HEAT ADVISORIES FOR THE YEAR (ESPECIALLY FOR THE DELTA)...SO STAY TUNED. RELIEF DOES NOT APPEAR TO BE IN SIGHT THROUGH THE REMAINDER OF THE WEEK...SUMMER IS HERE! /BK/ && .AVIATION...MOSTLY QUIET DAY PERIOD WITH THE EXCEPTION BEING AROUND HBG WHERE BETTER PRECIP CHANCES WILL EXIST TODAY. WILL COVER WITH A VCTS UNLESS TIMING CAN BE BETTER NAILED DOWN. ALSO...THERE COULD BE AN ISOLATED SHOWER/STORM UP TO I-20 BY LATE IN THE AFTERNOON BUT WILL HOLD OFF ON ANY VC WORDING UNTIL CONFIDENCE INCREASES ON DEVELOPMENT. FOR TONIGHT...STRONG FLOW JUST OFF THE SFC LOOKS TO SUPPORT MORE LOW STRATUS THAN FOG AND WILL LEAN TOWARD THAT. CEILINGS LOOK TO MOSTLY BE IN THE MVFR CATEGORY WITH MAYBE A PERIOD OF IFR. BEST POTENTIAL FOR IFR CEILINGS WOULD BE FOR HBG WITH JAN/HKS/MEI HAVING SOME VERY LOW POTENTIAL. /CME/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 68 89 70 91 / 23 48 59 18 MERIDIAN 68 87 69 91 / 38 56 65 29 VICKSBURG 68 89 69 91 / 21 50 46 18 HATTIESBURG 70 88 71 91 / 34 55 37 46 NATCHEZ 69 87 69 89 / 22 45 33 21 GREENVILLE 67 87 70 91 / 15 50 54 5 GREENWOOD 67 89 69 90 / 21 51 67 13 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 28/BK/CME
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 324 PM CDT SAT JUN 8 2013 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>030-032>037- 040>043-047-048-053-092030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY- YAZOO-MADISON MS-WARREN-HINDS-CLAIBORNE- 324 PM CDT SAT JUN 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS AND PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND EVENING. THE STRONGEST STORMS COULD CONTAIN 50 TO 60 MPH WIND GUSTS AND SMALL HAIL. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY SOME STRONG STORMS ARE EXPECTED TO LINGER INTO SUNDAY NIGHT. ADDITIONALLY...LOCALLY HEAVY RAIN MAY OCCUR FROM SLOW MOVING STORMS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED SUNDAY AFTERNOON AND EVENING. MSZ060>066-072>074-092030- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 324 PM CDT SAT JUN 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY A STRONG STORM OR TWO WILL BE POSSIBLE THROUGH 8 PM FOR AREAS MAINLY ALONG AND SOUTH OF HIGHWAY 84 FROM BUDE TO LAUREL. THE STRONGEST STORMS COULD CONTAIN WIND GUSTS OF 40 TO 50 MPH AS WELL AS SOME SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. MSZ031-038-039-044>046-049>052-054>059-092030- LOWNDES-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-RANKIN-SCOTT-NEWTON- LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- 324 PM CDT SAT JUN 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. CME
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CDT SAT JUN 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 9 SSE LAUREL 31.57N 89.09W
06/08/2013 E0.50 INCH JONES MS PUBLIC
PEA TO DIME SIZE HAIL
&&
BURSEMSZ057-082140-
JASPER MS-
409 PM CDT SAT JUN 8 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
409 PM CDT SAT JUN 8 2013
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER MOSS AT 409 PM CDT...MOVING
NORTHEAST AT 15 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN JASPER COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3182 8908 3180 8927 3181 8932 3185 8932
3209 8919 3198 8896
TIME...MOT...LOC 2109Z 208DEG 14KT 3183 8920
MRMMSZ058-082215-
CLARKE MS-
445 PM CDT SAT JUN 8 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
445 PM CDT SAT JUN 8 2013
A STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS AS WELL AS LOCALLY HEAVY RAINFALL WAS LOCATED 7 MILES
SOUTHEAST OF DE SOTO AS WELL AS JUST NORTH OF CRANDELL AT 444 PM
CDT...MOVING NORTHEAST AT 15 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EASTERN CLARKE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3189 8848 3184 8867 3183 8881 3222 8863
3222 8843
TIME...MOT...LOC 2144Z 206DEG 13KT 3189 8866
MRMMSZ058-082250-
CLARKE MS-
523 PM CDT SAT JUN 8 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
523 PM CDT SAT JUN 8 2013
A STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER QUITMAN AND GOODWATER AT 522 PM
CDT...MOVING NORTH AT 15 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CLARKE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3187 8858 3185 8891 3188 8891 3222 8879
3217 8843 3214 8843
TIME...MOT...LOC 2222Z 195DEG 12KT 3202 8872
MRMLAZ026-082305-
CONCORDIA LA-
526 PM CDT SAT JUN 8 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
526 PM CDT SAT JUN 8 2013
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 8 MILES SOUTHWEST OF BLACK HAWK AT 526
PM CDT...MOVING NORTH AT 15 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHWESTERN CONCORDIA PARISH SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3104 9172 3111 9171 3114 9173 3119 9169
3120 9174 3121 9175 3122 9179 3126 9184
3135 9182 3130 9157 3126 9158 3126 9165
3123 9165 3121 9160 3104 9167
TIME...MOT...LOC 2226Z 198DEG 11KT 3110 9175
MRMMSZ048-049-054-055-082335- SIMPSON MS-RANKIN MS-HINDS MS-COPIAH MS- 555 PM CDT SAT JUN 8 2013 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 555 PM CDT SAT JUN 8 2013 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER HOPEWELL AT 555 PM CDT...MOVING NORTH AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHEASTERN COPIAH...SOUTHEASTERN HINDS...SOUTHWESTERN RANKIN AND NORTHWESTERN SIMPSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3212 9032 3213 9001 3187 9013 3188 9037 TIME...MOT...LOC 2255Z 197DEG 12KT 3194 9023 MRM
The Jackson/Brandon,MS radar (KDGX), 35 km away, was scanning. The volume nearest the first event began at 23:26 UTC.
4 hail, 4 thunderstorm wind. Local standard time, as filed.
A tree was down across a road.
A tree was down on Robinson Road.
A tree was down on a house and car. Some power lines were also blown down in the area.
One tree was blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2013Every state in 2013This day in weather historyWarnings in Mississippi, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 457093, 457094, 457095, 457096, 457097, 457098, 457099, 457100.